Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 17, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Jun 24, 2022, 10:55 AM EDT for New Hanover County, Pender County, North Carolina. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2022, 10:55 AM EDT (14:55 UTC)
- Expired
- Jun 24, 2022, 7:54 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 2.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WHUS42 KILM 241455 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1055 AM EDT Fri Jun 24 2022 NCZ106-108-250000- /O.NEW.KILM.BH.S.0017.220624T1455Z-220625T0000Z/ Coastal Pender-Coastal New Hanover- 1055 AM EDT Fri Jun 24 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 21
2 follow-up statements
366 WHUS42 KILM 241457 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1057 AM EDT Fri Jun 24 2022 NCZ106-108-250000- /O.CON.KILM.BH.S.0017.000000T0000Z-220625T0000Z/ Coastal Pender-Coastal New Hanover- 1057 AM EDT Fri Jun 24 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong north to south longshore current. There is also a Moderate Risk of rip currents for New Hanover County beaches. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
967 WHUS42 KILM 242354 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 754 PM EDT Fri Jun 24 2022 NCZ106-108-250100- /O.CAN.KILM.BH.S.0017.000000T0000Z-220625T0000Z/ Coastal Pender-Coastal New Hanover- 754 PM EDT Fri Jun 24 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... Longshore currents along the coastal Pender and New Hanover County beaches have subsided. $$ IGB
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 24, 9:20 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 24, 9:20 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 920 AM EDT Fri Jun 24 2022 .SYNOPSIS... The weekend will bring seasonable temperatures and fairly low humidity for late June. Rain chances increase with a cold front by Tuesday, the boundary possibly stalling and keeping the weather unsettled, though not enough to improve the drought conditions. && .UPDATE... Low clouds continue to hang around inland this morning, but should begin to clear as we head through the late morning and early afternoon. Temperatures are on track for near-normal highs with slightly lower humidity than normal for June. A Moderate risk of rip currents continues for New Hanover NC beaches as high pressure continues to build into the region this weekend. && .NEAR TERM /THROUGH TONIGHT/... Surface high builds in from the north today and tonight. The 5h ridge to the west starts to expand east later today into tonight as the cutoff east of the Mid-Atlantic coast opens up and lifts northeast. Dry air aloft and mid-level subsidence increase as the ridging aloft expands east. Increasing subsidence aloft and aforementioned dry air will prevent deep convection from developing. Morning clouds will dissipate a few hours after sunrise with scattered flat cumulus developing in the afternoon. Northerly flow will keep highs near climo. Areas along the coast may end up with highs running a little below climo due to enhanced onshore flow. Clear skies and light to calm winds will allow for some radiational cooling tonight. Dewpoints in the low to mid 60s ushered in by the surface high will allow for lows a little below climo. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... Simply put Saturday will be a pleasant day. High pressure centered off the DelMarva coast will bring a light NE to E wind that will import dewpoints much lower than normal for late June, and mixing will cause them to dip even lower away from the coast and the oceanic influence. Temperatures will be seasonably warm but the low RH values will not yield any apparent temps above actual. Mid level flow will remain northerly on the eastern periphery of a ridge well to our west. Nighttime lows will be seasonable and dewpoints will creep up just a bit as mixing grows shallow. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Another sunny day Sunday but dewpoints not expected to drop as low as Saturday since the center of high pressure to our north moves east and we lose the northerly component of the surface wind. Monday turns a bit warmer and more humid and a few clouds should enter the mix as a cold front approaches. Tough to say how much rain chances ramp up Monday night as opposed to Tuesday as forecast soundings don't really show deep layer saturation until 12Z, which may rather impressively last until Thursday; good news for possibly making progress on our drought, though the pattern will not be supportive of substantial rains due to no mid level support in nearly zonal flow. The entire long term period shouldn't feature any significant deviation from climatological temperatures. && .AVIATION /13Z FRIDAY THROUGH TUESDAY/... Coastal sites cleared out a bit earlier than expected, but satellite showing MVFR ceilings still in play for inand sites. Ceilings will improve during the next few hours with MVFR becoming VFR by 14Z. VFR will prevail through Sat morning with east to northeast winds into the evening becoming light out of the northeast tonight. Boundary layer winds tonight should be just strong enough to prevent any widespread fog, but brief patchy MVFR fog cannot be ruled out. Extended Outlook...VFR through Mon with possible MVFR conditions Tue afternoon. && .MARINE... Through Tonight: Surface high building down the coast through tonight will maintain east to northeast winds over the waters. Speeds today will be on the high end of the 10 to 15 kt range with speeds decreasing tonight as gradient weakens a bit. Seas run 2 to 3 ft with occasional 4 ft out near 20 nm today and tonight. Seas will be a mix of an easterly wind wave and a southerly swell. Saturday through Tuesday... E to NE wind on Saturday as high pressure sits off the DelMarva. NE wind chop and light E swell to yield 2-3 ft seas. Just a slight increase in the energy of both wave trains Sunday making the 2 ft seas more scarce. Flow turns to the SW Monday ahead of an approaching cold front. The light E swell will continue and the wind waves will start to adjust but overall sig wave height forecast not to change. Wind veers all the way around to NE if not all the way E following FROPA Monday night into Tuesday. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...21 NEAR TERM...III SHORT TERM...MBB LONG TERM...MBB AVIATION...III MARINE...ILM
Hazardous weather outlook, Jun 24, 9:22 AM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 922 AM EDT Fri Jun 24 2022 AMZ250-252-254-256-NCZ087-096-099-105>107-109-110-SCZ017-023-024-032- 033-039-054>056-058-059-251330- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Inland Brunswick-Coastal Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Coastal Horry- Inland Georgetown-Coastal Georgetown-Central Horry-Northern Horry- 922 AM EDT Fri Jun 24 2022 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ108-251330- Coastal New Hanover- 922 AM EDT Fri Jun 24 2022 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.